MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A40 PRO; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. BIPAP A40 PRO; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number ESX3100S19
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bipap a40 pro, model# esx3100s19 is substantially similar to the bipap a40, model# 1111169 and will be reported in the united states under bipap a40 pro, 501k number: 121623.
 
Event or Problem Description
The manufacturer received information alleging a ventilator inoperative condition occurred.There was no harm or injury reported.The bipap a40 pro was returned to the manufacturer for evaluation and the customer¿s complaint was not duplicated.Error code e-96 was noted in the error log which engineering assumed to be related to a software issue.It was also confirmed that error code e-45 occurred while there was an issue writing to serial flash.Per engineering, via observation of the sd card contents that several months' worth of compliance data is missing as well.No ventilator inoperative was noted in the error/event log but was noted in the alarm log.It was confirmed that the device worked at the pil with no error codes or issues.Per engineering this event has been verified as a software issue and the extensive investigation has turned up evidence of a serial flash writes failing/hanging.This software issue is being further investigated and the unit is scrapped and being held for further evaluated.Currently a risk is being assessed and a capa is currently underway.

Brand Name
BIPAP A40 PRO
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key18343399
Report Number2518422-2023-36123
Device Sequence Number8489110
Product Code MNT
UDI-Device Identifier00606959059368
UDI-Public00606959059368
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberESX3100S19
Device Catalogue NumberESX3100S19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown